Variational approach to impulsive differential equations. (English) Zbl 1167.34318

Summary: Many dynamical systems have an impulsive dynamical behavior due to abrupt changes at certain instants during the evolution process. The mathematical description of these phenomena leads to impulsive differential equations.In this work we present a new approach via variational methods and critical point theory to obtain the existence of solutions to impulsive problems.We consider a linear Dirichlet problem and the solutions are found as critical points of a functional. We also study the nonlinear Dirichlet impulsive problem.


34B37 Boundary value problems with impulses for ordinary differential equations
47J30 Variational methods involving nonlinear operators
Full Text: DOI


[1] Agarwal, R. P.; Franco, D.; O’Regan, D., Singular boundary value problems for first and second order impulsive differential equations, Aequationes Math., 69, 83-96 (2005) · Zbl 1073.34025
[2] Brezis, H., Analyse Fonctionnelle, Théorie ert Applications (1983), Masson: Masson Paris · Zbl 0511.46001
[3] Carter, T. E., Optimal impulsive space trajectories based on linear equations, J. Optim. Theory Appl., 70, 277-297 (1991) · Zbl 0732.49025
[4] Carter, T. E., Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion, Dynam. Control, 10, 219-227 (2000) · Zbl 0980.93058
[5] Chang, C. C.; Liu, C. Q.; Huston, R. L., Dynamics of multibody systems subjected to impulsive constraints, Multibody Syst. Dyn., 8, 161-184 (2002) · Zbl 1034.70004
[6] Chipot, M., Elements of Nonlinear Analysis (2000), Birkhauser Verlag: Birkhauser Verlag Basel · Zbl 0977.35050
[7] d’Onofrio, A., On pulse vaccination strategy in the SIR epidemic model with vertical transmission, Appl. Math. Lett., 18 (2005), 729-732 · Zbl 1064.92041
[8] Gao, S.; Chen, L.; Nieto, J. J.; Torres, A., Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine, 24, 6037-6045 (2006)
[9] Gao, S.; Teng, Z.; Nieto, J. J.; Torres, A., Analysis of an SIR epidemic model with pulse vaccination and distributed time delay, J. Biomed. Biotech. (2007), Article ID 64870, 10 pages
[10] Li, W.; Huo, H., Global attractivity of positive periodic solutions for an impulsive delay periodic model of respiratory dynamics, J. Comput. Appl. Math., 174, 227-238 (2005) · Zbl 1070.34089
[11] Li, C.; Liao, X.; Yang, X., Impulsive stabilization and synchronization of a class of chaotic delay systems, Chaos, 15, 043103 (2005), 9 pages · Zbl 1144.37371
[12] Li, J.; Nieto, J. J.; Shen, J., Impulsive periodic boundary value problems of first-order differential equations, J. Math. Anal. Appl., 325, 226-236 (2007) · Zbl 1110.34019
[13] Lin, X.; Jiang, D., Multiple solutions of Dirichlet boundary value problems for second order impulsive differential equations, J. Math. Anal. Appl., 321, 501-514 (2006) · Zbl 1103.34015
[14] Liu, X.; Willms, A. R., Impulsive controllability of linear dynamical systems with applications to maneuvers of Spacecraft, Math. Probl. Eng., 2, 277-299 (1996) · Zbl 0876.93014
[15] Mawhin, J.; Willem, M., Critical Point Theory and Hamiltonian Systems (1989), Springer-Verlag: Springer-Verlag Berlin · Zbl 0676.58017
[16] Nieto, J. J., Generalized quasilinearization method for a second order ordinary differential equation with Dirichlet boundary conditions, Proc. Amer. Math. Soc., 125, 2599-2604 (1997) · Zbl 0884.34011
[17] Nieto, J. J., Basic theory for nonresonance impulsive periodic problems of first order, Proc. Amer. Math. Soc., 125, 2599-2604 (1997) · Zbl 0884.34011
[18] Nieto, J. J.; Rodriguez-Lopez, R., New comparison results for impulsive integro-differential equations and applications, J. Math. Anal. Appl., 328, 1343-1368 (2007) · Zbl 1113.45007
[19] Pasquero, S., On the simultaneous presence of unilateral and kinetic constraints in time-dependent impulsive mechanics, J. Math. Phys., 47, 082903 (2006), 19 pages · Zbl 1112.70014
[20] Pasquero, S., Ideality criterion for unilateral constraints in time-dependent impulsive mechanics, J. Math. Phys., 46, 112904 (2005), 20 pages · Zbl 1111.70015
[21] Prado, A. F.B. A., Bi-impulsive control to build a satellite constellation, Nonlinear Dyn. Syst. Theory, 5, 169-175 (2005) · Zbl 1128.70015
[22] Samoilenko, A. M.; Perestyuk, N. A., Impulsive Differential Equations (1995), World Scientific: World Scientific Singapore · Zbl 0837.34003
[24] Tang, S.; Chen, L., Density-dependent birth rate, birth pulses and their population dynamic consequences, J. Math. Biol., 44, 185-199 (2002) · Zbl 0990.92033
[26] Yan, J.; Zhao, A.; Nieto, J. J., Existence and global attractivity of positive periodic solution of periodic single-species impulsive Lotka-Volterra systems, Math. Comput. Modelling, 40, 509-518 (2004) · Zbl 1112.34052
[27] Zeidler, E., Nonlinear Functional Analysis and its Applications. III. Variational Methods and Optimization (1985), Springer-Verlag: Springer-Verlag Berlin · Zbl 0583.47051
[28] Zhang, W.; Fan, M., Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays, Math. Comput. Modelling, 39, 479-493 (2004) · Zbl 1065.92066
[30] Zhang, X.; Shuai, Z.; Wang, K., Optimal impulsive harvesting policy for single population, Nonlinear Anal. Real World Appl., 4, 639-651 (2003) · Zbl 1011.92052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.